MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA PROSEAL SIZE 4; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN922891
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the red cap of the manual vent is missing" while in use on patient.Further information states that there were no issues with deflation/inflation of the cuff during use and that this was a re-sterilized device.An inflation/deflation test occurred prior to use however the missing cap was not noted.Patient status reported as "fine".See associated mdrs 9681900-2022-00032 and 9681900-2022-00033.
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
Qn#(b)(4).Three lma proseal were returned from customer on ground of "the red cap of the manual vent is missing".There was no patient involvement in the incident.There was no returned usage record card listing the date of initial use of the devices till its last use.There was no invoice date and invoice number given for validity of warranty.The device was manufactured in 2019.The red plug cap of the device was observed broken at the first glance upon receipt.The reported failure was verified as the lma could not hold cuff inflation with the red plug cap damage /missing.The outer profile of the return complaint samples looks yellowish / discolored due to multiple reuses.The red plug and its cap were the same component produced in the same molding.In order to simulate the process of shutting and opening of the red plug cap, a retained sample was used.It was observed that the red plug cap will not be stressed when it was handled properly.Dhr was reviewed.No abnormality was found.The customer is reminded that lma reusable is made of soft silicone rubber.It should be handled with care for re-using it and it is not supposed to hold the body weight of the device with the red plug cap itself.In addition, in case the red plug cap of the device was tangled with other objects, try not to use abrupt force to pull it.The root cause of the failure concluded as method of use related.
 
Event or Problem Description

Brand Name
LMA PROSEAL SIZE 4
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
THE LARYNGEAL MASK COMPANY
6 battery road #07-02
singapore 04990 9
SN   049909
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15852634
Report Number9681900-2022-00031
Device Sequence Number6525809
Product Code CAE
UDI-Device Identifier15060112318730
UDI-Public15060112318730
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN922891
Device Catalogue Number150040
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date12/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HYSTERECTOMY; HYSTERECTOMY
Patient SexUnknown